Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/17279

Title: Hyperbolic second order equations with non-regular time dependent coefficients
Authors: Garetto, Claudia
Ruzhansky, Michael
Issue Date: 2015
Publisher: © The Author(s). This article is published with open access at Springerlink.com
Citation: GARETTO, C. and RUZHANSKY, M., 2015. Hyperbolic second order equations with non-regular time dependent coefficients. Archive for Rational Mechanics and Analysis, 217(1), pp. 113-154.
Abstract: In this paper we study weakly hyperbolic second order equations with time dependent irregular coefficients. This means assuming that the coefficients are less regular than Hölder. The characteristic roots are also allowed to have multiplicities. For such equations, we describe the notion of a ‘very weak solution’ adapted to the type of solutions that exist for regular coefficients. The construction is based on considering Friedrichs-type mollifiers of coefficients and corresponding classical solutions, and their quantitative behaviour in the regularising parameter. We show that even for distributional coefficients, the Cauchy problem does have a very weak solution, and that this notion leads to classical or to ultradistributional solutions under conditions when such solutions also exist. In concrete applications, the dependence on the regularising parameter can be traced explicitly.
Description: This article is distributed under the terms of the Creative Commons Attribution License which permits any use, distribution, and reproduction in any medium, provided the original author(s) and the source are credited.
Sponsor: M. Ruzhansky was supported by the EPSRC Leadership Fellowship EP/G007233/1 and by EPSRC Grant EP/K039407/1
Version: Published
DOI: 10.1007/s00205-014-0830-1
URI: https://dspace.lboro.ac.uk/2134/17279
Publisher Link: http://dx.doi.org/10.1007/s00205-014-0830-1
ISSN: 0003-9527
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
art%3A10.1007%2Fs00205-014-0830-1.pdfPublished version425.62 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.